Patient: I started having sex with my boyfriend a couple weeks back, and after the third time we had sex I had brown discharge for about three days following. On the fourth day, it had gone away and I had sex again (last night). This morning I woke up to discover dark red blood. In about four days I should start my period, I’m on birth control, but we didn’t use a condom any of the times. Is something wrong?
Symptoms: Spotting, dark blood, cramps
Doctor: Thank you for your question. It is possible that your discharge could be due to traumatic injury of the vaginal canal du ring intercourse or irregular menstrual bleeding due to your use of hormone based oral contraceptive medications. We recommend that you monitor yourself until the commencement of your period. If your period occurs normally, then we do not believe you should be concerned. However, if you notice any abnormalities in your period, or if you miss it altogether, then we would like you to consult your doctor regarding this. You may need to conduct a pregnancy test just to make sure you have not become pregnant. It is possible for this to happen even though you are on OCPs, but it is very rare. Please be guided accordingly.Thank you for choosing AskTheDoctor.com